Alert archive / Oklahoma / River Flood Advisories in 2012
River Flood Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 25, 2012, 8:15 AM CST for Cherokee County, Oklahoma. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 8:15 AM CST (14:15 UTC)
- Expired
- Jan 26, 2012, 1:10 AM CST
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 7.90 ft at Jan 26, 2012, 10:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
690 WGUS84 KTSA 251415 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 815 AM CST WED JAN 25 2012 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-252215- /O.NEW.KTSA.FL.Y.0001.120125T1415Z-120129T0000Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD ADVISORY FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 AM WEDNESDAY THE STAGE WAS 5.2 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.8 FEET BY FRIDAY MORNING...WHICH IS JUST BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
3 follow-up statements
659 WGUS84 KTSA 251901 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 101 PM CST WED JAN 25 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-260301- /O.EXT.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 101 PM CST WED JAN 25 2012 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL SATURDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED. * AT 1200 PM WEDNESDAY THE STAGE WAS 5.3 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.6 FEET BY FRIDAY MORNING...WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
521 WGUS84 KTSA 260148 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 748 PM CST WED JAN 25 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-260948- /O.CON.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 748 PM CST WED JAN 25 2012 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL SATURDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 5.4 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.2 FEET BY FRIDAY MORNING...WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
197 WGUS84 KTSA 260710 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 110 AM CST THU JAN 26 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-260740- /O.CAN.KTSA.FL.Y.0001.000000T0000Z-120128T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 110 AM CST THU JAN 26 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 1200 AM THURSDAY THE STAGE WAS 5.4 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE AND CREST IN THE NEXT 24 HOURS BELOW FLOOD STAGE AT 8.0 FEET. THEREFORE...THE ADVISORY WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 6:19 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 25, 6:19 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 AM CST WED JAN 25 2012
.DISCUSSION...
THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TOUGH FORECAST TODAY. THE MODEL GUIDANCE HAS IFR CIGS AND VSBYS
FOR THE BULK OF THE FCST PD AT MOST SITES. JUST NOT CONFIDENT THAT
WILL BE THE CASE...BASED ON WHAT OBS HAVE DONE THIS MORNING IN
SOME SPOTS. OFF AND ON RAIN WILL PERSIST FOR THE NW AR SITES...AND
POSSIBLY AT KMLC. CIGS WILL FLUCTUATE BTWN THE IFR-MVFR-VFR
CATEGORIES...EVENTUALLY TRENDING TOWARD IFR FOR TONIGHT.
LACY
&&
.PREV DISCUSSION... /ISSUED 346 AM CST WED JAN 25 2012/
DISCUSSION...
UPPER LOW NEAR THE BIG BEND AREA OF WEST TEXAS THIS MORNING WILL
CONTINUE A SLOW PROGRESSION EAST OVER THE NEXT 48 HOURS...AND
PROVIDE SOME MUCH NEEDED RAINFALL OVER A LARGE PORTION OF THE
FORECAST AREA. MEANWHILE...A NORTHERN BRANCH WAVE QUICKLY MOVING
ACROSS THE NORTHERN PLAINS TODAY WILL COMBINE WITH TEXAS LOW TO
SET UP A SHARP DEFORMATION ZONE ACROSS THE AREA...WHICH WILL
EFFECTIVELY CUT OFF PRECIP ACROSS NE OKLAHOMA LATER THIS MORNING.
A TIGHT GRADIENT OF RAINFALL WILL SET UP...WITH LATEST MODEL
GUIDANCE CONTINUING TO SUPPORT THIS HAPPENING NEAR THE AREA
COVERED BY THE FLOOD WATCH. THUS FAR 1 TO 2 INCH AMOUNTS HAVE BEEN
COMMON WITHIN THIS AREA...RADAR CONTINUES TO SIGNIFICANTLY
OVERESTIMATE AMOUNTS DUE TO BRIGHT BAND EFFECTS IN MELTING LAYER.
WATCH WILL BE LEFT WITH ITS CURRENT CONFIGURATION THROUGH 00Z...
WILL NEED TO MONITOR TRENDS THIS AFTERNOON TO SEE IF AN EXTENSION
IN TIME IS NEEDED.
SHORT THERMOMETER EXPECTED TODAY ESPECIALLY IN EASTERN AND
SOUTHERN AREAS WHERE RAINFALL WILL PERSIST THROUGH THE AFTERNOON.
WHILE MOST AREAS NORTHWEST OF I-44 WILL SEE RAIN DIMINISH LATER
THIS MORNING...CLOUD COVER AND NORTHEAST SFC WINDS WILL KEEP
SOMETHING OF A LID ON TEMPS AS WELL. PRECIP CHANCES WILL REMAIN
HIGH THROUGH THURSDAY MORNING ACROSS SE OKLAHOMA AND NW ARKANSAS
AS UPPER LOW CONTINUES ITS SLOW JOURNEY EAST...WITH PRECIP ENDING
THERE BY THURSDAY AFTERNOON.
WARMER TEMPS EXPECTED FRIDAY AHEAD OF ANOTHER COLD FRONT. THIS
FRONT ASSOCIATED WITH A FAST MOVING CLIPPER SYSTEM THAT MAY BE
ABLE TO SQUEEZE OUT SOME LIGHT RAIN OR SNOW FRIDAY NIGHT...BUT AT
THIS TIME ANY ACCUMULATIONS LOOK MINOR. THIS COOL DOWN WILL BE
SHORT LIVED...AS MOST OF THEM HAVE BEEN THIS SEASON...WITH SOUTH
WINDS RETURNING QUICKLY EARLY NEXT WEEK AND TEMPS WELL ABOVE
NORMAL IN ADVANCE OF THE NEXT SYSTEM...WHICH MAY BRING A SMALL
CHANCE OF RAIN TO MAINLY EASTERN SECTIONS BY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 39 58 31 / 80 40 10 0
FSM 47 42 55 31 / 100 90 60 0
MLC 49 44 55 30 / 100 80 60 0
BVO 50 33 58 25 / 50 20 10 0
FYV 46 39 51 26 / 100 70 60 0
BYV 44 37 50 29 / 100 70 60 0
MKO 47 40 55 30 / 100 70 40 0
MIO 49 37 56 31 / 90 30 10 0
F10 47 42 57 35 / 90 60 40 0
HHW 52 46 56 34 / 100 90 60 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, Jan 25, 5:06 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 AM CST WED JAN 25 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 AM CST WED JAN 25 2012 ...HEAVY RAIN AND POSSIBLE FLOODING SE OK/NW AR TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A BAND OF RAIN AND THUNDERSTORMS WILL PERSIST FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS TODAY...TO THE NORTHEAST OF AN UPPER LOW OVER TEXAS. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE...WHICH COULD CAUSE SOME LOCALIZED FLOODING. THERE IS A LIMITED RISK OF MAINLY ELEVATED HAIL TONIGHT AS ELEVATED INSTABILITY INCREASES...WITH THE BEST CHANCE OF THIS NEAR THE RED RIVER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A LIGHT DUSTING OF SNOW IS EXPECTED FRIDAY NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE BETTER CHANCES NEAR THE KANSAS AND MISSOURI BORDERS. STRONG SOUTHERLY WINDS ARE EXPECTED ON MONDAY AS HIGH PRESSURE SLIDES INTO THE SOUTHEAST CONUS...AND A LEE TROUGH DEVELOPS OVER THE HIGH PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jan 25, 7:22 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 AM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLOOD 2 WSW GREENWOOD 35.20N 94.29W
01/25/2012 SEBASTIAN AR EMERGENCY MNGR
SMITH CREEK FLOODING HIGHWAY 309. ROAD CLOSED
&&
PBSLocal storm report, Jan 25, 7:30 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLOOD 4 SW ALTUS 35.41N 93.81W
01/25/2012 FRANKLIN AR EMERGENCY MNGR
SMITH CREEK FLOODING OVER HIGHWAY 309
&&
PBSLocal storm report, Jan 25, 7:38 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
738 AM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLOOD 4 SW ALTUS 35.41N 93.81W
01/25/2012 FRANKLIN AR EMERGENCY MNGR
SMITH CREEK FLOODING HIGHWAY 309.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:42 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 2 hr |
| Jan 25, 2:34 AM CST | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| Jan 25, 8:49 AM CST | River Flood Warning | TSA | Pushmataha | 34 hr |
| Jan 25, 9:36 AM CST | River Flood Warning | TSA | LeFlore | 16 hr |
| Jan 25, 9:36 AM CST | River Flood Warning | TSA | LeFlore | 61 hr |
| Jan 25, 9:38 AM CST | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.